Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Dentist   »  

Blue-black scar on tongue, not painful or itching. What could it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
i have noticed a blue-black scar on my right side of tongue in morning. it's neither painful nor itching...what could it be ?
Posted Mon, 16 Apr 2012 in Dental Health
Answered by Dr. Aparna Kohli 1 hour later

Thanks for posting your query.

A blue black patch on the tongue can arise due to many reasons. In order for me to help you better, please answer the following questions:

a. Do you smoke?
b. Did you consume any blue colored fruits yesterday?
c. Are you currently taking any medications like Pepto-Bismol?
d. Are you using any mouthwashes?
e. Have you noticed this before? If yes, is there a change in the size?
f. Can you upload a picture of the same? You can use the "Upload your report" section on the right side of the query page for the same.

In all probability, given your age, it is a harmless condition and you do not need to worry about it. It could be either just prominent blood vessels or an early manifestation of a black, hairy tongue.

Awaiting your answers.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor